×

zbMATH — the first resource for mathematics

Theoretical and numerical local null controllability for a parabolic system with local and nonlocal nonlinearities. (English) Zbl 1329.93083
Summary: This paper deals with the null controllability of an initial-boundary value problem for a parabolic coupled system with nonlinear terms of local and nonlocal kinds. The control is distributed in space and time and is exerted through one scalar function whose support can be arbitrarily small. We first prove that, if the initial data are sufficiently small and the linearized system at zero satisfies an appropriate coupling condition, the equations can be driven exactly to zero. We also present an iterative algorithm of the quasi-Newton kind for the computation of the control and we prove a convergence result. The behavior of this algorithm is illustrated with some numerical experiments.

MSC:
93C20 Control/observation systems governed by partial differential equations
93B05 Controllability
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Alekseev, V. M.; Tikhomorov, V. M.; Formin, S. V., Optimal control, (1987), Consultants Bureau New York
[2] Argyros, I. K., Convergence and applications of Newton-type iterations, (2008), Springer New York · Zbl 1153.65057
[3] Chang, N. H.; Chipot, M., On some model diffusion problems with a nonlocal lower order term, Chin. Ann. Math., 24, B:2, 147-166, (2003) · Zbl 1039.35056
[4] Chipot, M.; Valente, V.; Caffarelli, G., Remarks on a nonlocal problem involving the Dirichlet energy, Rend. Semin. Mat. Univ. Padova, 110, 199-220, (2003) · Zbl 1117.35034
[5] Doubova, A.; Fernández-Cara, E.; González-Burgos, M.; Zuazua, E., On the controllability of parabolic systems with a nonlinear term involving the state and the gradient, SIAM J. Control Optim., 41, 3, 798-819, (2002) · Zbl 1038.93041
[6] Fabre, C.; Puel, J.-P.; Zuazua, E., Approximate controllability of the semilinear heat equation, Proc. R. Soc. Edinburgh, 125A, 31-61, (1995) · Zbl 0818.93032
[7] Fernández-Cara, E.; Guerrero, S., Global Carleman inequalities for parabolic systems and applications to controllability, SIAM J. Control Optim., 45, 4, 1395-1446, (2006) · Zbl 1121.35017
[8] Fernández-Cara, E.; Limaco, J.; Menezes, S. B., Null controllability for a parabolic equation with nonlocal nonlinearities, Syst. Control Lett., 61, 107-111, (2012) · Zbl 1250.93031
[9] Fernández-Cara, E.; Münch, A., Numerical null controllability of semi-linear 1-D heat equations: fixed-point, least squares and Newton methods, Math. Control Relat. Fields, 2, 3, 217-246, (2012) · Zbl 1264.35260
[10] Fernández-Cara, E.; Münch, A., Strong convergent approximations of null controls for the 1D heat equation, SEMA J., 61, 1, 49-78, (2013) · Zbl 1263.35121
[11] Fernández-Cara, E.; Zuazua, E., Null and approximate controllability of weakly blowing-up semilinear heat equations, Ann. Inst. Henri Poincaré Anal. Non linéaire, 17, 5, 583-616, (2000) · Zbl 0970.93023
[12] Fursikov, A. V.; Imanuvilov, O. Yu., Controllability of evolution equations, Lecture Notes Series, vol. 34, (1996), Seoul National University, Research Institute of Mathematics, Global Analysis Research Center Seoul · Zbl 0862.49004
[13] Imanuvilov, O. Yu., Controllability of parabolic equations (Russian), Mat. Sb. Nov. Ser., 186, 109-132, (1995)
[14] Imanuvilov, O. Yu., Remarks on exact controllability for the Navier-Stokes equations, ESAIM Control Optim. Calc. Var., 6, 39-72, (2001), (electronic) · Zbl 0961.35104
[15] Imanuvilov, O. Yu.; Yamamoto, M., Carleman inequalities for parabolic equations in Sobolev spaces of negative order and exact controllability for semilinear parabolic equations, Publ. Res. Inst. Math. Sci., 39, 2, 227-274, (2003) · Zbl 1065.35079
[16] Medeiros, L. A.; Limaco, J.; de Menezes, S. B., Vibrations of elastic strings: mathematical aspects - part one, J. Comput. Anal. Appl., 4, 2, 91-127, (2002) · Zbl 1118.35335
[17] Zheng, S.; Chipot, M., Asymptotic behavior of solutions to nonlinear parabolic equations with nonlocal terms, Asymptot. Anal., 45, 301-312, (2005) · Zbl 1089.35027
[18] Zuazua, E., Exact boundary controllability for the semilinear wave equation, Nonlinear Partial Differ. Equ. Appl., 10, 357-391, (1989)
[19] Zuazua, E., Controllability and observability of partial differential equations: some results and open problems, Handbook of Differential Equations: Evolutionary Equations, vol. III, 527-621, (2007), Elsevier/North-Holland Amsterdam, (Handb. Differ. Equ.) · Zbl 1193.35234
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.